Dr. Garcia on the Managing Thrombocytopenia With Navitoclax in Myelofibrosis

Partner | Cancer Centers | <b>Dana Farber</b>

Jacqueline S. Garcia, MD, instructor in medicine, Department of Medical Oncology, Harvard Medical School, and physician, Dana-Farber Cancer Institute, discusses the management of thrombocytopenia with navitoclax in patients with myelofibrosis.

Jacqueline S. Garcia, MD, instructor in medicine, Department of Medical Oncology, Harvard Medical School, and physician, Dana-Farber Cancer Institute, discusses the management of thrombocytopenia with navitoclax in patients with myelofibrosis.

Navitoclax can induce thrombocytopenia, which can be a problem for patients with advanced myelofibrosis who don't have normal platelet levels. However, in a phase II trial, investigators were able to manage thrombocytopenia with a slow ramp-up of navitoclax and an individualized dose based on the patient’s platelet level, says Garcia. Alternatively, the dose of navitoclax could have been reduced.

With this approach, no evidence of clinically significant bleeding was observed. Patients who remained on the combination by weeks 6 to 8 experienced thrombocytopenia, but this was expected and consistent with the use of ruxolitinib (Jakafi), concludes Garcia.